MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS

ORTHO-CLINICAL DIAGNOSTICS, INC. 0.8% RESOLVE A 11X3ML; REAGENT RED BLOOD CELLS
Catalog Number 6902317
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that daily quality control (qc) testing is not performed on 0.8% resolve panels.The card and reagent red blood cells storage and usage conditions were checked and confirmed to be aligned with the recommendations provide in the product instructions for use.The customer reported no visual appearance defects for these cards and reagent red blood cells.The customer provided the ortho vision id-mts sample order report and antigrams from 0.8% resolve panel a, 0.8% surgiscreen and 0.8%resolve panel b for the patient sample confirming the reported results.According to ortho lot-specific information for 0.8% surgiscreen lot vss620, cell 1 and cell 3 are negative for the e(rh3) antigen and cell 2 is positive and homozygous for the e(rh3) antigen.It follows therefore, that the positive reaction obtained with cell 2 is consistent with the expected reactivity of anti-e(rh3) antibody.According to lot specific information for 0.8% resolve panel a lot vra476, cells 1, 2, 4, 5, 7, 8, 9, 10, and 11 are negative for the e(rh3) antigen and cell 6 is positive and heterozygous for the e(rh3) antigen and cell 3 is positive and homozygous for the e(rh3) antigen.Therefore, it follows that the negative reactions obtained for cells 3 and 6 are not consistent with the expected reactivity of the anti-e(rh3) antibody.A review of the manufacturing batch record for 0.8% resolve panel a lot vra476 was carried out at the ortho manufacturing site and no non-conformances or deviations were identified.The results of all in-process and quality assurance release tests were found to be within specification and the lot met all acceptance criteria.(dra609030) a review of the complaints associated with the red cell reagents manufactured using the same donors as the ones used to manufacture e(rh3) antigen positive cells 3 and 6 of 0.8% resolve panel a lot vra476 was requested.Results of that investigation indicate that no comments were associated with either donor in labpas (ortho donor tracking system) and no units remain in fresh or frozen inventory or under ortho control for either donor at this time.Additional review of all products lots generated from the two donors was performed.The donor associated with cell 3 was used in the manufacture of multiple products since 31jan2010.Review of all complaints associated with products manufactured utilizing the cell 3 donor for the last five years was performed.No additional complaints were identified for the lots and cells associated with this donor and the failure mode under investigation.The donor associated with cell 6 is a new donor and has not been used for any additional products to date.No trends were identified by either donor for false negative reactions (dra609032 and dra609111).A review of the worldwide complaint databases was performed for 0.8% resolve panel a lot vra476, through 13feb2025.A total of one complaint was identified for falseneg and related call areas.The complaint was related to the e antigen under investigation.No trend was identified for the lot and cell for the failure mode.(dra609035).Retain samples of 0.8% resolve panel a lot vra476 was tested on the vision id-mts analyzer for iat with known plasmas: anti-d, anti-k, anti-fya using mts anti-igg card lot 090424001-13, expiry 03jul2025.Expected positive and negative results were obtained.Retain sample of 0.8% resolve panel a lot vra476, cells 3 and 6, were tested in tube for the presence of the e antigen.First the 0.8% cells were converted to a 3% cell suspension in ors, ortho resuspension solution, and then tested with ortho reagent anti-e, using tube method.At immediate spin, cells 3 and 6 were positive with 4+ reactions.Results meet specifications, a minimum reaction of 2+ is required for all positive final readings.0.8% resolve lot vra476 cells 3 and 6 continue be positive for the e antigen and meet release specifications.(dra609013) the potential assignable cause of the discordant negative antibody identification results obtained by the customer is sample related, the patient anti-e(rh3) antibodies being weak and/or at the detection limit of the technique and reagents used and/or associated to the variability of the e(rh3) antigen present on the reagent red blood cells.There is no evidence of any systematic failure of the ortho reagents or analyzer to perform as intended.In mitigation of the discordant negative antibody screen results, the 0.8% resolve panel a instructions for use states: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.
 
Event or Problem Description
Cms (b)(4) windchill ra609036 a customer contacted the ortho global technical solution center (gtsc) on (b)(6)2025 to report discordant negative results for antibody identification in indirect antiglobulin test (iat) using 0.8% resolve panel a lot vra476 expiry 18feb2025 in conjunction with mts anti-igg gel card lot 081324001-03 with their ortho vision id-mts analyzer (b)(6) for one patient identified to have anti-e(rh3).Complainant/complaint reporter name:(b)(6), medical technologist complainant contact info: (b)(6); (b)(6)customer: (b)(6) event date: 22jan2025, reported27jan2025 reagents: 0.8% resolve panel a lot vra476, expiry 18feb2025, manufacture 17dec2024 0.8% surgiscreen lot vss620, expiry 18feb2025 0.8% resolve panel b lot vrb332, expiry 18feb2025 mts anti-igg gel card lot 081324001-03, expiry 23may2025 patient information: patient aborh is b positive.Patient was last transfused 1 b positive unit on (b)(6)2024.Sample id: (b)(6) customers indicated one patient sample was affected.The customer stated that on (b)(6)2025, one patient sample was tested for antibody screen in indirect antiglobulin test (iat) with 0.8% surgiscreen lot vss620 on their ortho vision id-mts analyzer and obtained a 1+ positive reaction for cell 2; while subsequent antibody identification in indirect antiglobulin test (iat) testing on their ortho vision id-mts analyzer with 0.8% resolve panel a lot vra476 produced negative reactions for all cells.The same day, the customer stated they tested the same patient sample with two cells (cells 15 and 16) indicated to be homozygous positive for the e(rh3) antigen from the 0.8% resolve panel b lot vrb332 and obtained expected positive (1+) reactions.The patient sample was identified to have anti-e(rh3).The customer reported that no biased results were reported to the physician.The patient was not harmed as a result of this event.

Brand Name
0.8% RESOLVE A 11X3ML
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21445031
Report Number2250051-2025-00009
Device Sequence Number7290111
Product Code QHT
UDI-Device Identifier10758750007677
UDI-Public(01)10758750007677(17)250218(11)241217(10)VRA476
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6902317
Device Lot NumberVRA476
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown